[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1987

Tardive Dyskinesia Following Haloperidol Treatment in Tourette's Syndrome

Author Affiliations

Yale Child Study Center and Yale University School of Medicine New Haven, CT 06510

Arch Gen Psychiatry. 1987;44(1):98-99. doi:10.1001/archpsyc.1987.01800130110023
Abstract

To the Editor.—  Transient symptoms of tardive dyskinesia have been described in patients with Tourette's syndrome during and after treatment with neuroleptic agents.1-3 To our knowledge, this is the first report of a patient with Tourette's syndrome who developed persistent tardive dyskinesia following neuroleptic withdrawal.

Report of a Case.—  The patient, a 32-year-old man, first exhibited repetitive head and neck jerks at the age of 6 years. By the time he was diagnosed at the age of 21 years as having Tourette's syndrome, his symptoms included severe motor and phonic tics and obsessional thoughts. Haloperidol therapy was started at 1 mg/d, and gradually was increased over a ten-year interval to 7 mg/d. Although his tics were minimal at this dosage, the patient was dissatisfied with the haloperidol because of persistent insomnia, gastrointestinal discomfort, depression, mild tremors, and muscle spasms. He sought a second opinion and a decision was

First Page Preview View Large
First page PDF preview
First page PDF preview
×